Part of week 3 involved starting an appetite suppressant, Phentermine. It is prescribed by the doctor. It is considered a stimulant according to Drugs.com. I hesitated a few days to take it because of the listed side effects. Generally, I am sensitive to medications and in this case, this is one that I will not be taking again. The way I felt outweighed the benefit for me. I am struggling on a daily basis to make the right healthy choices, I can’t feel sick while I’m doing it.
The point of taking it was to help feel full without having the cravings….they make me crazy. I will take crazy thinking about food over feeling tired, wired and cranky at the same time.
I started my day by eating my toast with avocado, my espresso with almond/coconut milk and dash of cinnamon. You have to take the med 1 hour before you eat or 2 hours after. Any new med, I always like to take with some food in my system so it doesn’t mess up my stomach/intestines. So I took this 2 hours later, with 12 oz of water. Shortly after taking it I started feeling a little turning in my stomach and if I left it alone, I’d most likely get sick. So I ate my lunch – tofu with veggies for lunch…this was most definitely filling. I felt full. I wouldn’t have 2-3 pm snack craving/munchies. But at 3, I had to eat something because my energy level tanked – I felt exhausted and had a headache building up behind my eyes (my sign that sugar levels are low), so I ate a yogurt with trail nuts from Trader Joe’s. This helped a little bit more, I was also drinking water like crazy – I couldn’t get enough of it.
By 5 pm, I had no appetite whatsoever. But I had to eat, as I had consumed by this time less than 700 calories, I think my body went into shock or something as I was crashing. I prepared meat and side of veggies, like lunch it sat in my stomach and I definitely felt full. But I had to force myself to eat this.
By 9 pm, I was exhausted – but, my mind wouldn’t stop thinking. Racing thoughts, I couldn’t quiet myself. This is not a good thing, typically leads to me becoming paranoid. At this time, I wishing I hadn’t taken the pill and couldn’t wait long enough for it to wear off. Guess what? I went to bed and was up most of the night – thinking! When I slept, I was dreaming of what I was thinking.
I would suggest to be aware of your body and the signs it gives…I have decided that I won’t make myself feel worse. I can see how people lose weight on this. However, what happens when you go off and start eating again? I guess I’d have to switch entirely to raw diet, so I could sustain the 700 calories that the pill lets me eat.
Disclaimer: This article is not intended to substitute for informed medical advice. You should not use this information to diagnose or treat a health problem or condition. Always check with your doctor before changing your diet, altering your sleep habits, taking supplements or stating a new fitness routine.